Alert archive / Virginia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 71, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 23, 1999, 5:53 PM EDT for Prince George County, City of Hopewell, Virginia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 1999, 5:53 PM EDT (21:53 UTC)
- Expired
- Apr 23, 1999, 6:10 PM EDT
- In force
- 17 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties City of Hopewell, VA, Prince George County, VA
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:15 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 23, 3:15 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 315 PM EDT FRI APR 23 1999 AMPLIFICATION OF OVERALL PATN INDICATED OVR ERN US THIS WEEKEND AS UPR CUTOFF DIVES SE INTO MARITIMES IN RESPONSE TO BUILDING RDG IN CNTRL US. WEEKEND HIGHLITES INCLUDE A MUCH COOLER AND BREEZY SAT FOLLOWED BY SMWHT MODERATING TEMPS ON SUN. OVERALL...NOT A BAD WEEKEND...BUT NO NEED TO BREAK OUT THE SWIMWEAR AS YET STG BAROCLINIC/CONVERGENGE ZONE WILL DROP THRU FA TNT WITH SCT CVNTN FIRING ALG THE SFC BNDRY THRU THIS EVE. STILL PSBL FOR A FEW SVR STORMS ACRS NRN ZONES LT THIS AFTN/INTO THIS EVE. LOSS OF HTG AS BNDRY CROSSES SRN ZONES DURING LATE EVE SHUD LIMIT ANY SVR POTENTIAL BUT STILL ENUF INSTABILITY FOR SM SCT TS. UPR DYNAMICS MOVE OFFSHORE BY ARND MIDNIGHT SO MOST PCPN SHUD BE OVR BY EARLY MORN HOURS. ATMOS SLOWLY DRIES OUT FM N TO S LATE TNT. OTHER THAN SM MID/HIGH LVL MOISTURE ASSOCD WITH A WEAK S/W ROTG ARND ERN CANADA CUTOFF SAT NGT...DRY NW FLOW WL B MAIN WX FEATURE THIS WEEKEND. LL CAA ASSOCD WITH 8H TEMPS DROPPING BLO 5C WL BRING MUCH BLO NORM TEMPS AND GUSTY WINDS SAT WITH GRADUAL MODERATION OF TEMPS/DIMINSHING WIND ON SUN. MID RANGE MDLS HINT AT ANOTHER WEAK BACKDOOR BNDRY DROPPING DOWN THE CST MON NGT. WL REINFORCE COOL AIR...BUT WL HOLD OFF ON PCPN MENTION FOR NOW AS SYS LOOKS FAIRLY WEAK. .MARINE...SCA POSTED ALL AREAS THRU SAT. NOT A GOOD DAY FOR SMALL CRAFT TO BE OPERATING IN LOCAL WTRS WITH GUSTY WINDS/ROUGH SEAS. SO LV THE BOAT AT THE DOCK AND C U AT THE HAMPTON BOAT SHOW THIS WEEKEND. .AKQ...SMALL CRAFT ADVISORY...CHES BAY AND ATLC COASTAL WATERS. CULLEN
In the hours before
Special weather statement, Apr 23, 3:55 PM EDT, 1 hour 58 minutes before
VAZ048-049-060>071-079-080-240155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 355 PM EDT FRI APR 23 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM FOR THE EASTERN VIRGINIA PIEDMONT...MUCH OF THE RICHMOND AND VICINITY AS WELL AS A PORTION OF SOUTH CENTRAL VIRGINIA... A LOW PRESSURE SYSTEM...IN NORTHERN VIRGINIA...WILL TRACK SOUTHEAST ALONG A WARM FRONT...EXTENDING ACROSS NORTHERN VIRGINIA...TO THE NORTHERN NECK...AND NEAR WALLOPS ISLAND THIS EVENING. A COLD FRONT...EXTENDING SOUTHWEST FROM THIS LOW...WILL PUSH ACROSS THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE WARM FRONT...AS WELL AS IN ADVANCE OF THE COLD FRONT THROUGH THE EVENING HOURS. WITH THE ATMOSPHERE UNSTABLE...SOME OF THE STORMS WILL CONTAIN DAMAGING WINDS AND LARGE HAIL. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SHADE
Special weather statement, Apr 23, 3:55 PM EDT, 1 hour 58 minutes before
VAZ048-049-060>071-079-080-240155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 355 PM EDT FRI APR 23 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM FOR THE EASTERN VIRGINIA PIEDMONT...MUCH OF THE RICHMOND AND VICINITY AS WELL AS A PORTION OF SOUTH CENTRAL VIRGINIA... A LOW PRESSURE SYSTEM...IN NORTHERN VIRGINIA...WILL TRACK SOUTHEAST ALONG A WARM FRONT...EXTENDING ACROSS NORTHERN VIRGINIA...TO THE NORTHERN NECK...AND NEAR WALLOPS ISLAND THIS EVENING. A COLD FRONT...EXTENDING SOUTHWEST FROM THIS LOW...WILL PUSH ACROSS THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE WARM FRONT...AS WELL AS IN ADVANCE OF THE COLD FRONT THROUGH THE EVENING HOURS. WITH THE ATMOSPHERE UNSTABLE...SOME OF THE STORMS WILL CONTAIN DAMAGING WINDS AND LARGE HAIL. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SHADE
Local storm report, Apr 23, 5:02 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VIRGINIA
502 PM EDT FRI APR 23 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM SECRETARY MD 2 INCH HAIL
04/23/99 DORCHESTERLocal storm report, Apr 23, 5:10 PM EDT, 43 minutes before
STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD, VA
510 PM EDT FRI APR 23 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM SECRETARY MD 2 INCH HAIL
04/23/99 DORCHESTER
CORRECTED FOR TIME OF EVENT.Local storm report, Apr 23, 5:10 PM EDT, 43 minutes before
STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD, VA
510 PM EDT FRI APR 23 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM SECRETARY MD 2 INCH HAIL
04/23/99 DORCHESTER
CORRECTED FOR TIME OF EVENT.The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:21 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia | 19 min |
| Apr 23, 5:28 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield | 17 min |
| Apr 23, 5:42 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 33 min |
| Apr 23, 5:53 PM EDT | Severe Thunderstorm Warning | AKQ | City of Colonial Heights, City of Petersburg | 17 min |
| Apr 23, 6:09 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, New Kent, Prince George | 31 min |
| Apr 23, 6:15 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa | 30 min |
| Apr 23, 6:21 PM EDT | Tornado Warning | AKQ | Goochland | 19 min |
| Apr 23, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester | 20 min |
| Apr 23, 6:39 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico | 31 min |
| Apr 23, 6:44 PM EDT | Severe Thunderstorm Warning | AKQ | City of Richmond | 16 min |
| Apr 23, 6:44 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover | 16 min |
| Apr 23, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | New Kent | 32 min |
| Apr 23, 7:10 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City | 30 min |
| Apr 23, 7:14 PM EDT | Severe Thunderstorm Warning | AKQ | James City, City of Williamsburg | 36 min |
| Apr 23, 7:43 PM EDT | Severe Thunderstorm Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 32 min |
| Apr 23, 4:43 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 32 min |
| Apr 23, 4:56 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 34 min |
| Apr 23, 5:55 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 35 min |
| Apr 23, 6:15 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.